Aa
A
A
A
Close
Urology Community
19.5k Members
Avatar universal

Frequent Urination/Prostatitis

Hi,

I'm a 27 year old male that I'd like to consider in pretty good health. I have a history of prostatitis back in April of 2016 which I took care of with a month worth of Cipro 500mgx2 a day. Early this June,I started having discomfort and an urge to urinate after sexual intercourse with female unprotected (I'm uncircumcised if worth noting) starting the day after and suddenly went away. I blamed my symptoms on the alcohol on the account that I had been drinking heavy the night before. I note that at that time I can recall having abdominal pain and flu like symptoms. 3 weeks later my symptoms started to come back and I ended up getting myself checked out, everything came back negative for STD's. My only symptoms at this time was frequent urination and penile discomfort (on/off), no discharge. I had to wait to see my urologist so in the mean time I took Cipro I had on hand that my urologist gave to me incase I had any flare ups. That helped immensely but by the 10th day I experienced some horrible side effects and stopped.

Symptoms came back and finally got in to see my urologist after my neg side effect's and thought it could be a mixture of non-specific urethritis and or prostatitis(no tests). He prescribed me Doxy at 100mgx2 a day for 14 days. I followed directions and really didn't feel like it helped or at least as well as the Cipro did. I have an appointment with my urologist Friday. My question is, could this be NSU or a relapse of prostatitis? Before taking antibiotics could I have passed anything on to another? Maybe it's a UTI (unlikely)? Despite have a bad experience with Cipro, should I take another shot at it if it initially helped me before? I'm concerned and any feedback will be greatly appreciated.



1 Responses
Avatar universal
It is very like a relapse of prostatitis. Alcohol consumption will irritate your prostate and induce prostatitis. You need to avoid all risk factors that may cause prostatitis, such as spicy foods, coffee, artificial sweeteners, long-term sitting, excessive masturbation or sexual intercourse. If your symptoms are still there, you can try a herbal medicine called diuretic anti-inflammatory pill. Best of luck to you!  
Have an Answer?
Top Urology Answerers
11369760 tn?1449504372
Southwest , MI
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Dr. Jose Gonzalez-Garcia provides insight to the most commonly asked question about the transfer of HIV between partners.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.